MAUDE Adverse Event Report: MAQUET CRITICAL CARE AB FLOW-E ANESTHESIA SYSTEM; GAS-MACHINE, ANESTHESIA

MAQUET CRITICAL CARE AB FLOW-E ANESTHESIA SYSTEM; GAS-MACHINE, ANESTHESIA
Model Number 6887900
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the sevoflurane vaporizer in the anesthesia workstation failed in the system checkout.The vaporizer is the unit containing anesthetic agent in the anesthesia workstation.When the vaporizer was received for investigation, it was found that the vaporizer had a yellow/brown residue on the inside.There was no patient involvement.Manufacturer's reference #: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned sevoflurane vaporizer with part number 6682282 and serial number (b)(6), has been completed.The performed investigation and analysis of the observed discoloration/corrosion (yellow/brown residue) inside the vaporizer have revealed a chemical degradation of sevoflurane, resulting in formation of hydrogen fluoride within the vaporizer.The investigation of this reported event has concluded that the hydrogen fluoride has been formed within the vaporizer during the transport of the vaporizer from the customer to the manufacturer for investigation of the reported system checkout failure.A root cause investigation on affected vaporizers has concluded that the presence of hydrogen fluoride is due to sevoflurane in contact with anodized aluminum with cold sealing leading to degradation of the anesthetic agent.The vaporizers are assembled with several parts, of which some are manufactured from aluminum.The aluminum parts undergo a surface treatment step, anodization.Most of the aluminum parts in the affected vaporizers comprise of cold sealed aluminum.To prevent this from occurring, a change will be implemented on affected vaporizers.The change consists of a switch from cold sealing anodization to hot sealing anodization.New vaporizers will be produced with hot sealed anodized aluminum parts.The field safety corrective action has been initiated with the aim to remove all the concerned vaporizers from the field.The removing of the concerned vaporizers is expected to be completed on 06/13/2025.Corrected data: a correction of field # d1 brand name, # d4 version or model #, # d4 unique identifier (udi) # and h4 manufacturer date were required.D1 ¿ brand name - previous brand name: flow-e, corrected brand name: flow-e anesthesia system, d4 ¿ version or model # - previous version or model #: flow-e, corrected version or model #: 6887900, d4 ¿ unique identifier (udi) # - previous unique identifier (udi) #: missing, corrected unique identifier (udi) #:(b)(4), h4 ¿ manufacture date - previous manufacturing date: 07/05/2021, corrected manufacturing date: 06/08/2021.
 
Event or Problem Description
Manufacturer's reference #: (b)(4).

Brand Name
FLOW-E ANESTHESIA SYSTEM
Common Device Name
GAS-MACHINE, ANESTHESIA
Manufacturer (Section D)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer (Section G)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer Contact
caroline kabbabe
roentgenvagen 2
solna 
MDR Report Key18835472
Report Number8010042-2024-00412
Device Sequence Number15313310
Product Code BSZ
UDI-Device Identifier07325710010457
UDI-Public(01)07325710010457(11)210608
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191027
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6887900
Device Catalogue Number6887900
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2024
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1877-2024
Patient Sequence Number1
Patient SexUnknown